PDA

View Full Version : HI:) Low sugar levels


Welcome to the Active Low-Carber Forums

Support for Atkins diet, Protein Power, Neanderthin (Paleo Diet), CAD/CALP, Dr. Bernstein Diabetes Solution and any other healthy low-carb diet or plan, all are welcome in our lowcarb community. Forget starvation and fad diets -- join the healthy eating crowd! You may register by clicking here, it's free!



Victor
Tue, Mar-27-01, 23:49
Hello Everyone,

I have been on the Atkins Diet for about a month almost. I have seen only moderate weight loss. I have lost about 5 pounds. I am getting a little discouraged.

I am also a diabetic. I have seen my sugar levels drop dramatically from 300 to 100. I am concerned about going too low with sugar levels.

I am feel a bit shaky most of the time. I have had my sugar levels dip to the 80s.

I am also taking a fat burner pill that I got from GNC.

Still my wieght loss is moderate at best. Do I just need to wait longer? I currently weigh 220.

Victor

Karen
Wed, Mar-28-01, 00:45
Hi Victor,

Welcome to the board!

I am not an expert on diabetes, but I would say that the fat-burner you are taking might be an ECA (ephaedra, caffiene and aspirin) stack. This can make you very shaky--and cranky--especially in large doses.

Why don't you post what you have eaten over the past few days so we can give you some advice. Are you keeping a journal and counting carbs religiously? This is really important as those carbs can creep up before you know it.

Karen

doreen T
Wed, Mar-28-01, 15:53
5 lbs. in less than a month sounds about average, actually. I checked your stats, and you recorded that you had already lost 23 lbs?? Perhaps you were expecting a more dramatic loss, as many folks report in the first weeks of Induction -- however, those people are usually coming from a high-calorie, high-carb and junk food diet. If you had been following a reducing plan, albeit lowFAT, your body would already have gone through that initial phase.

Is your diabetes Type 1 or 2? Are you taking insulin, oral hypoglycemic or insulin resistance drug such as Glucophage? Or are you just trying to use dietary control alone? It's really important that you eat enough protein, in small meals and snacks more frequently through the day. Also, try to spread your daily carb allotment evenly through the day as well, to avoid a big carb-load in one meal.

Chromium is an important mineral for controlling blood sugar and insulin levels. You might consider a daily supplement of at least 200 mcg.

I highly recommend that you read Dr. Bernstein's "Diabetes Solution - A Complete Guide to Achieving Normal Blood Sugars". Click here for his website (http://www.diabetes-normalsugars.com/index.shtml) Most of the important information has been posted on-line, so you can read it there -- quite a few excellent articles on hypoglycemia... :)

I agree with Karen also, that the "fat burner" pills sound like some kind of thermogenic formula, with ephedra or possibly bitter orange (citrum aurantium), guarana, kola and other herbs. Yes, they will definitely give you the shakes, especially if your blood sugar is all over the place. Best to control the sugar and insulin FIRST, before resorting to pills to "speed" things up.

hope this is helpful,

Doreen

kellyherta
Mon, Nov-05-01, 23:27
I have been type I for 12 years - a blood sugar of 80 is normal. However, if your bloodsugars have been in the 300 range, then your body has become adjusted to it and comming down to 80 will certainly give you symptoms of low blood sugar. Over time your body will adjust to a normal blood sugar and 80 will feel normal.